Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 17, NWS Detroit, MI

July 18, 2010Sanilac County, Tuscola County, Michigan

NWS Detroit, MI issued this tornado warning at Jul 18, 2010, 10:19 PM EDT for Sanilac County, Tuscola County, Michigan. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2010, 10:19 PM EDT (02:19 UTC)
Expired
Jul 18, 2010, 11:00 PM EDT
In force
41 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

Counties Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 98 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 10:25 PM EDTFUNNEL CLOUD5 Ssw Gagetown, MIA TRAINED SPOTTER REPORTED A FUNNEL CLOUD NEAR THE INTERSECTION OF HURDS CORNER ROAD AND CASS CITY ROAD.
Jul 18, 10:27 PM EDTTSTM WND DMG3 Sw Gagetown, MIMULTIPLE TREES DOWN.
Jul 18, 10:35 PM EDTTSTM WND DMG5 Nw Cass City, MIMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:47 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2373 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2373 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WFUS53 KDTX 190219
TORDTX
MIC151-157-190315-
/O.NEW.KDTX.TO.W.0017.100719T0219Z-100719T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1019 PM EDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...
  NORTHEASTERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1115 PM EDT

* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES SOUTHWEST OF GAGETOWN...OR 8 MILES WEST
  OF CASS CITY...AND MOVING EAST AT 30 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  GAGETOWN AROUND 1025 PM EDT.
  CASS CITY AROUND 1030 PM EDT.
  DEFORD AROUND 1035 PM EDT.
  DECKER AROUND 1050 PM EDT.
  ARGYLE AROUND 1055 PM EDT.
  SNOVER AROUND 1100 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANDUSKY...           MINDEN...             GAGETOWN...
  FORESTVILLE...        DECKERVILLE...        CASS CITY...
  CARSONVILLE...        ARGYLE...             APPLEGATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4350 8344 4367 8346 4369 8261 4333 8253
TIME...MOT...LOC 0219Z 287DEG 26KT 4361 8331

$$

CB/MANN
3 follow-up statements
758 
WWUS53 KDTX 190227
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 PM EDT SUN JUL 18 2010

MIC151-157-190315-
/O.CON.KDTX.TO.W.0017.000000T0000Z-100719T0315Z/
SANILAC MI-TUSCOLA MI-
1027 PM EDT SUN JUL 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN TUSCOLA AND
NORTHERN SANILAC COUNTIES UNTIL 1115 PM EDT...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR GAGETOWN...OR NEAR CASS CITY...MOVING EAST AT
30 MPH.

AT 1025 PM A TRAINED SPOTTER REPORTED A FUNNEL CLOUD 6 MILES WEST OF 
CASS CITY. 

THIS DANGEROUS STORM WILL BE NEAR...
  CASS CITY AROUND 1035 PM EDT.
  NEW GREENLEAF AROUND 1040 PM EDT.
  ARGYLE AROUND 1100 PM EDT.
  MCGREGOR AND DECKERVILLE AROUND 1115 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANDUSKY...           MINDEN...             GAGETOWN...
  FORESTVILLE...        DECKERVILLE...        CASS CITY...
  CARSONVILLE...        ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4359 8340 4366 8339 4369 8261 4333 8253
TIME...MOT...LOC 0227Z 285DEG 25KT 4359 8325

$$

MANN
100 
WWUS53 KDTX 190243
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1043 PM EDT SUN JUL 18 2010

MIC151-157-190315-
/O.CON.KDTX.TO.W.0017.000000T0000Z-100719T0315Z/
SANILAC MI-TUSCOLA MI-
1043 PM EDT SUN JUL 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN TUSCOLA AND
NORTHERN SANILAC COUNTIES UNTIL 1115 PM EDT...

AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CASS CITY...MOVING EAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  NEW GREENLEAF AROUND 1050 PM EDT.
  ARGYLE AROUND 1110 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MINDEN...             GAGETOWN...           FORESTVILLE...
  DECKERVILLE...        CASS CITY...          CARSONVILLE...
  ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4356 8326 4366 8326 4369 8261 4333 8253
TIME...MOT...LOC 0243Z 283DEG 22KT 4359 8315

$$
971 
WWUS53 KDTX 190300
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1100 PM EDT SUN JUL 18 2010

MIC151-157-190309-
/O.CAN.KDTX.TO.W.0017.000000T0000Z-100719T0315Z/
SANILAC MI-TUSCOLA MI-
1100 PM EDT SUN JUL 18 2010

...THE TORNADO WARNING FOR NORTHEASTERN TUSCOLA AND NORTHERN SANILAC
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING NO LONGER EXHIBITS ROTATION.  
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4356 8326 4366 8326 4369 8261 4333 8253
TIME...MOT...LOC 0259Z 283DEG 22KT 4357 8302

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jul 18, 7:15 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 18, 7:15 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
715 PM EDT SUN JUL 18 2010

.AVIATION...

SCATTERED SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE FOR THE FIRST
SEVERAL HOURS OF THE FORECAST AS SOUTHWEST FLOW CONTINUES TO PUSH
MOIST/UNSTABLE AIR INTO THE REGION. A COLD FRONT WILL EVENTUALLY
PUSH THIS ACTIVITY TO THE SOUTHEAST OVERNIGHT. STILL SOME QUESTION
AS TO HOW MUCH STRATUS FORMS OVERNIGHT. BASED ON UPSTREAM OBS AND
LACK WE DID NOT RECEIVE WIDESPREAD RAINFALL...WILL ADJUST FORECAST
FOR MORE OPTIMISTIC CIGS CLOSER TO 2500 FEET...WHICH WILL GRADUALLY
LIFT INTO THE LOWER VFR RANGE ON MONDAY.

&&

.PREV DISCUSSION...ISSUED 429 PM EDT SUN JUL 18 2010

SHORT TERM...TONIGHT

SEVERE THUNDERSTORM WATCH 491 REMAINS IN EFFECT FOR ALL OF SOUTHEAST
MICHIGAN THROUGH 9 PM. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN A
LINE GENERALLY FROM GRAND RAPIDS TO NORTHWEST INDIANA AND ARE
TRACKING EAST AT ABOUT 25 MPH. HIGH INSTABILITY IS IN PLACE AHEAD OF
THIS LINE WITH ML CAPES OF 2500 J/KG...TAPERING DOWN TO ONLY AROUND
1000 J/KG ALONG THE WARM FRONT LOCATED NEAR THE I-69 CORRIDOR.
SOUTHERLY FLOW AHEAD OF THIS LINE WILL CONTINUE TO ADVECT THIS WARM
AND UNSTABLE AIR NORTHWARD ACROSS SE MICHIGAN INTO EARLY EVENING...
WITH INSTABILITY CONTINUING TO INCREASE FURTHER NORTH. MOST AREAS
ALONG AND SOUTH OF THE WARM FRONT ARE EXPECTED TO RECEIVE SHOWERS
AND THUNDERSTORMS THROUGH EARLY THIS EVENING...WHILE COVERAGE
ACROSS THE SAGINAW VALLEY/NORTHERN THUMB REMAIN A LITTLE MORE IN
QUESTION. A FEW SIGNIFICANT WIND GUSTS TO 80 MPH HAVE ALREADY BEEN
REPORTED OUT OF NORTHWEST INDIANA AND STRONG WIND GUSTS WILL
CONTINUE TO BE THE MAIN CONCERN INTO THIS EVENING. 30-40 KNOTS OF
BULK SHEER WILL BE SUFFICIENT FOR THUNDERSTORMS TO HOLD TOGETHER
AND CONTINUE TRACKING EASTWARD. WARM FRONT HAS BEEN INACTIVE TO
THIS POINT...LIKELY WITH A WEAK CAP STILL IN PLACE ALONG THE
BOUNDARY AS SHOWN ON THE 18Z DTX SOUNDING. THIS BOUNDARY STILL MAY
BECOME ACTIVE AS WE CONTINUE TO DESTABILIZE WITH SHORTWAVE ENERGY
MOVING OVERHEAD. SHEAR IS MUCH STRONGER ALONG THIS BOUNDARY
ESPECIALLY IN THE LOW LEVELS WITH 0-1KM SHEAR OF 20 KNOTS SO A
TORNADO THREAT DOES REMAIN IF ANY STORMS CAN DEVELOP IN THIS
VICINITY. HI RES MODELS INDICATE THE SOUTHERN STORMS WILL BE MORE
EFFECTIVE AT HOLDING TOGETHER AND TRACKING EASTWARD GENERALLY ALONG
AND SOUTH OF THE I-69 CORRIDOR...WHILE BEING LESS IMPRESSED WITH
ACTIVITY FURTHER NORTH.

SHOWERS AND THUNDERSTORMS WILL MOVE OFF TO THE EAST BY MIDNIGHT AS
LOW PRESSURE OVER LAKE MICHIGAN TRACKS EASTWARD. SURFACE DEWPOINTS
WILL BE SLOW TO DROP OFF EVEN AS THE WINDS SHIFT AROUND TO THE
NORTHWEST SO STRATUS MAY FILL IN AS LOW CLOUDS SCATTER OUT. WILL
CARRY MOSTLY CLOUDY SKIES AND PATCHY FOG OVERNIGHT TO ACCOUNT FOR
THIS.

LONG TERM...MONDAY THROUGH NEXT SUNDAY

WEAK HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS SOUTHEAST
MICHIGAN ON MONDAY. WITH SOME SUN POKING THROUGH THE CLOUDS HIGH
TEMPERATURES SHOULD BE ABLE TO CLIMB INTO THE LOWER TO MIDDLE 80S.

THIS DRY WEATHER WILL BE SHORT LIVED AS THE HIGH MOVES OFF TO THE
EAST AS ANOTHER WAVE PUSHES THE WARM FRONT BACK NORTH INTO SOUTHERN
MICHIGAN MONDAY NIGHT. THE MODELS ARE ALL IN GOOD AGREEMENT IN
BRINGING A CONVECTIVE COMPLEX THROUGH THE SOUTHERN CWA LATE MONDAY
NIGHT AND INTO TUESDAY MORNING. WITH THE MODEL AGREEMENT WILL RAISE
POPS INTO THE LIKELY CATEGORY ACROSS THE SOUTH AND RAISE POPS IN
GENERAL SEVERAL PERCENTAGES ON MONDAY NIGHT WITH THE EXPECTED
THUNDERSTORM COMPLEX.

THIS MONDAY NIGHT MCS IS WHERE THE MODEL AGREEMENT ENDS AS A SERIES
OF SHORTWAVES AND WEAK HIGH PRESSURE SYSTEMS BRING PERIODS OF
THUNDERSTORMS AND DRY WEATHER FROM TUESDAY TO SATURDAY. GIVEN THE
MODEL UNCERTAINTY REGARDING TIMING...WILL GO WITH A GENERAL CHANCE
FOR SHOWERS AND THUNDERSTORMS DURING THE WEEK AS THERE IS NO
AGREEMENT ON A DRY PERIOD OF TIME GIVEN THE NUMEROUS SHORTWAVES
TRAVELING THROUGH THE GREAT LAKES DURING THIS TIME PERIOD. THE
HIGHEST CHANCES WILL BE ON TUESDAY WITH THE EXITING MCS FROM MONDAY
NIGHT AS THE ECMWF AND NAM MOVE THE SYSTEM THROUGH SLOWER WHILE THE
GFS CLEARS THINGS OUT MUCH QUICKER. WITH THE GFS BEING THE OUTLIER
WILL LEAVE THE CURRENT POPS IN PLACE OF 30 TO 50 PERCENT.

THE ONE DRY PERIOD THE MODELS AGREE UPON AT THIS POINT IS NEXT
SUNDAY AS BOTH THE GFS AND ECMWF BUILD HIGH PRESSURE INTO THE
CENTRAL GREAT LAKES WITH DRY WEATHER. GIVEN THE MODEL AGREEMENT WILL
PENCIL IN NEXT SUNDAY AS A DRY DAY IN THE VERY WET EXTENDED AT THIS
POINT IN TIME.

GIVEN MAGNITUDE OF WESTERLIES...WITH 300 MB JET AROUND 100
KTS...OVER THE AREA MUCH OF THE WEEK...WOULD EXPECT TO SEE SOME
SEVERE STORMS INTERSPERSED WITHIN THIS ACTIVITY. IN FACT...IT IS
PROBABLY MORE LIKELY THAN NOT...THAT A DECENT SEVERE WEATHER EPISODE
WILL AFFECT THE AREA AT LEAST ONE DAY DURING THE UPCOMING WEEK.

TEMPERATURES...MEANWHILE...WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL
GENERALLY TOPPING OUT IN THE MID/UPPER 80S BY DAY AND FALLING BACK
INTO THE 60S FOR NIGHTTIME LOWS. OF COURSE...ANY GIVEN DAY WILL BE
INFLUENCE HEAVILY BY ONGOING CONVECTION AND ASSOCIATED CLOUD COVER.

MARINE...

THUNDERSTORMS ARE LIKELY TONIGHT FOR ALL MARINE AREAS WITH SEVERE
WEATHER POSSIBLE FROM PORT AUSTIN SOUTHWARD. OTHER THAN THE STORMY
CONDITIONS...CONCERNS FOR MARINE INTERESTS REMAIN MINIMAL IN TERMS
OF WINDS AND WAVES DURING THE UPCOMING WEEK. AFTER A LOW PRESSURE
SYSTEM MOVES THROUGH THE CENTRAL GREAT LAKES TONIGHT...WEAK HIGH
PRESSURE IS EXPECTED TO BRING MORE FAVORABLE MARINE CONDITIONS ON
MONDAY. A SERIES OF SHORTWAVES WILL BRING SEVERAL ROUNDS OF
UNSETTLED WEATHER ACROSS THE GREAT LAKES FROM MONDAY NIGHT AND
LASTING THROUGH THE END OF THE WEEK. THE THREAT FOR SEVERE WEATHER
WILL BE PRESENT AT TIMES DURING THIS PERIOD OF UNSETTLED
WEATHER...HOWEVER THE EXACT TIMING OF ANY SEVERE WEATHER EVENTS IS

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...KEC
LONG TERM....KURIMSKI
MARINE.......KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 18, 8:51 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
851 PM EDT SUN JUL 18 2010

MIZ060-061-068>070-075-076-082-083-190900-
SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
851 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH 2 AM. HOWEVER...SEVERE
WEATHER IS NO LONGER EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT.

LCZ423-460-LEZ444-LHZ361>363-190900-
DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
851 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH 2 AM. HOWEVER...SEVERE
WEATHER IS NO LONGER EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT.

MIZ047>049-053>055-062-063-190900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-LAPEER-ST. CLAIR-
851 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. A LINE OF
THUNDERSTORMS WILL DROP THROUGH THE AREA DURING THE REST OF THE
EVENING. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING
WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-LHZ421-422-441>443-462>464-190900-
ST. CLAIR RIVER-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
851 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND
LAKE ST CLAIR.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. A LINE OF
THUNDERSTORMS WILL DROP THROUGH THE AREA DURING THE REST OF THE
EVENING. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING
WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 18, 8:39 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
839 PM EDT SUN JUL 18 2010

MIZ049-190130-
HURON MI-
839 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HURON COUNTY UNTIL 930
PM EDT...

AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CASEVILLE...MOVING EAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FILION AND PORT CRESCENT STATE PARK AROUND 850 PM EDT.
KINDE AROUND 855 PM EDT.
RAPSON AROUND 905 PM EDT.
REDMAN AND HURON CITY AROUND 910 PM EDT.
PORT HOPE AROUND 920 PM EDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL MIDNIGHT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

KURIMSKI
Local storm report, Jul 18, 8:41 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
841 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     4 NNE DUNDEE            42.02N 83.64W
07/18/2010                   MONROE             MI   FIRE DEPT/RESCUE

            1 FOOT DIAMETER TREE DOWN ALONG WITH POWERLINE ON
            OSTERANDER ROAD.

&&

DKOOK
Special weather statement, Jul 18, 9:16 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
916 PM EDT SUN JUL 18 2010

MIZ049-190145-
HURON MI-
916 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HURON COUNTY UNTIL
945 PM EDT...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF KINDE...OR 7 MILES SOUTHEAST
OF PORT AUSTIN...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PORT HOPE AROUND 935 PM EDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL MIDNIGHT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

KURIMSKI
Local storm report, Jul 18, 9:39 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
939 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     3 NE MOUNT CLEMENS      42.62N 82.84W
07/18/2010  M41 MPH          MACOMB             MI   ASOS

            WIND GUSTS TO 41 MPH WERE RECORDED TWICE AT THE SELFRIDGE
            ANGB WEATHER STATION AT 747 PM AND 749 PM.

&&

DKOOK
Local storm report, Jul 18, 9:49 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
949 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             2 ESE MOUNT CLEMENS     42.59N 82.85W
07/18/2010  M0.75 INCH       MACOMB             MI   TRAINED SPOTTER

&&

DKOOK
Special weather statement, Jul 18, 9:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 PM EDT SUN JUL 18 2010

MIZ049-054-190230-
HURON MI-TUSCOLA MI-
950 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCOLA AND WESTERN
HURON COUNTIES UNTIL 1030 PM EDT...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF SEBEWAING TO AKRON...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
UNIONVILLE AND CARO AROUND 1000 PM EDT.
COLLING AND SEBEWAING AROUND 1005 PM EDT.
COLWOOD AND ELLINGTON AROUND 1010 PM EDT.
BACH AROUND 1015 PM EDT.
BAY PORT AROUND 1020 PM EDT.
HOPE AROUND 1025 PM EDT.
GAGETOWN...OWENDALE...CASS CITY...PIGEON AND WILMOT AROUND 1030 PM
EDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL MIDNIGHT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:20 PM EDTSpecial Marine WarningDTX115 min
Jul 18, 9:00 PM EDTSpecial Marine WarningDTX90 min
Jul 18, 9:03 PM EDTSevere Thunderstorm WarningDTXBay42 min
Jul 18, 9:56 PM EDTTornado WarningDTXHuron64 min
Jul 18, 10:06 PM EDTSpecial Marine WarningDTX84 min
Jul 18, 10:11 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac, Tuscola57 min
Jul 18, 10:16 PM EDTSpecial Marine WarningDTX59 min

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.